MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012448-15
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left circumflex (cx) artery.After laser atherectomy on the lesion, the 2.75x15mm nc trek balloon dilatation catheter (bdc) was advanced, but backflow was noted as the non-abbott bleedback valve was not tightened enough.The valve was tightened, and the backflow subsided.The bdc was then advanced, but the shaft separated because the valve was too tight.The device was removed without issue.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.It was reported by the account that the separation of the balloon dilatation catheter (bdc) shaft was due to the valve being over-tightening.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: do not torque the catheter more than one (1) full turn.It is likely that the violation of the ifu contributed to the reported shaft separation.The investigation determined the reported separation appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.Code 2017 was added for over torqueing the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11369429
Report Number2024168-2021-01408
Device Sequence Number3243140
Product Code LOX
UDI-Device Identifier08717648151828
UDI-Public08717648151828
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1012448-15
Device Catalogue Number1012448-15
Device Lot Number91114G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1